... Though it typicially is high even though I am on two different meds to treat it. I was on 300 mgs a day and when I met new OB my BP was 187/117 in his office. He however decreased the toprol to 100mgs a day. My BP only got worse and the feeling of tightening and pain in my chest started. I understand the need to take a little as possible when it comes to meds and pregnancy but at what point do I have a say in the matter. I by NO ME MEANS want to place any risk of birth defects etc on my unborn baby. I just don't know if the rapid and large deduction in the dose is safe for my health which I have to keep if i want the baby to survive too. Please help!!!
I am sorry to hear what you are going through but I went through that same thing with every pregnancy, you on the other hand must stay calm so the baby can be calm, you must keep your mind and thoughts on flowers and such pretty and beautiful things, stress has to go whever it is, you at this point cannot think about it, You must allow them to work on you while you focus on relaxing so the baby can relax and your pressure can go down, stop worrying about them, right at this moment, the heart rate of the child and your blood pressure got to go down as quick as possible and you cannot worry any more about what they are doing, pray about and begin to sing to your baby and help him/her relax inside of you, be happy while your singing, look around if you must at the doctors but stay in control and sing, happy things and get yourself calmed down it is very important, dont worry about nobody else at this point, you need to begin staying in a calm atmosphere within yourself and the baby...
okay do that... stay very calmmmmmmmmmmmmmmmmm this is what is important, and try not to get upset, you can question anything that a doctor is doing and you can refuse certain things that they do, but be careful about it all, its your life and the babies life that they are working on, therefore do not allow anything to shift the calm atmosphere that you create is what I am saying..take care vtech10
I am familiar with some of the blood pressure medications the things you need to do is talk with you ob/gyn and see what is the safest for both you and the baby, and another thing avoid upsets right now the thing you have to concentrate on is being focused on things that reduce tension you even need hobbies listen to music anything that will make your attention divert to positive things, read a ggod book, take a soothing bath, take care of you and above all the child you are important to us all please be well and keep us all posted
Can you call and get another dc's 2nd opinion? I had high bp during my pregnancies also. They took me off of Atenolol and switched me to Metropolol. Low dose. It wasn't effective either. They never did anything about it except many visits to monitor me and the baby, ultrasounds to make sure he was growing properly. But my thing was I never had pain or tight chest, which makes your situation more serious in my opinion. How far along are you? keep us posted,
- Metoprolol Information for Consumers
- Metoprolol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metoprolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am on metoprolol tart and amlodipine for high blood pressure. Sick and muscle cramps. Suggestions?
Posted 15 Mar 2010 • 1 answer
Posted 28 Mar 2011 • 3 answers
Posted 13 May 2011 • 1 answer
Posted 27 Nov 2011 • 3 answers
Posted 21 Jul 2013 • 1 answer